Alert archive / New York / Lake Effect Snow Warnings in 2005

Lake Effect Snow Warning 4, NWS Buffalo, NY

December 4, 2005Jefferson County, Lewis County, Oswego County, New York

NWS Buffalo, NY issued this lake effect snow warning at Dec 4, 2005, 6:12 PM EST for Jefferson County, Lewis County, Oswego County, New York. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 4, 2005, 6:12 PM EST (23:12 UTC)
Expired
Dec 6, 2005, 4:54 AM EST
In force
35 hr
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2005-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2005-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBUF 042312
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
612 PM EST SUN DEC 4 2005

...LAKE EFFECT SNOW RETURNS...

.COLD AIR WILL DEEPEN AND WINDS WILL BECOME ALIGNED AGAIN OVER
LAKE ONTARIO TONIGHT. LAKE EFFECT SNOW REDEVELOPED SUNDAY
AFTERNOON AND IS CONSOLIDATING EARLY THIS EVENING. ALTHOUGH NOT AS
INTENSE AS SATURDAYS EVENT...SNOW WILL STILL FALL AT ONE TO TWO
INCHES PER HOUR AND CAN EASILY PILE UP TO A FOOT OVER THE MOST
PERSISTENT AREAS...NORTHERN OSWEGO AND SOUTHERN LEWIS COUNTIES
BEFORE WEAKENING AFTER MIDNIGHT AS IT DRIFTS NORTH.

NYZ006-008-050715-
/O.UPG.KBUF.LE.Y.0005.000000T0000Z-051205T1700Z/
/O.NEW.KBUF.LE.W.0004.051204T2312Z-051205T1700Z/
OSWEGO-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...LOWVILLE
612 PM EST SUN DEC 4 2005

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 12 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT UNTIL NOON EST MONDAY. THE LAKE
EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT.

AFTER ONLY A SHORT BREAK...COLDER AIR MOVING IN OFF LAKE ONTARIO
REIGNITED THE LAKE EFFECT MACHINE SUNDAY AFTERNOON. THE ACTIVITY
HAS INTENSIFIED AND WILL REMAIN IN PLACE ACROSS NORTHERN OSWEGO
AND SOUTHERN LEWIS COUNTIES MUCH OF TONIGHT BEFORE WEAKENING AND
DRIFTING NORTH AFTER MIDNIGHT. SNOW WILL FALL AT THE RATE OF ONE
TO TWO INCHES PER HOUR IN THE MOST PERSISTENT BANDS WHICH CAN
EASILY PILE UP ANOTHER FOOT OF FRESH SNOW IN SPOTS....MAINLY NORTH
OF OSWEGO AND FULTON.

REMEMBER...IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ007-050715-
/O.CON.KBUF.LE.Y.0005.000000T0000Z-051205T1700Z/
JEFFERSON-
INCLUDING THE CITY OF...WATERTOWN
612 PM EST SUN DEC 4 2005

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST
MONDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST
MONDAY.

LAKE EFFECT SNOW EAST OF LAKE ONTARIO WITH 3 TO 6 INCHES EXPECTED
OVERNIGHT...MAINLY OVER THE SOUTHERN P0RTION OF THE COUNTY LATER
TONIGHT. THE SNOW MAY BE LOCALLY INTENSE WITH POOR VISIBILITY AT
TIMES. THE LAKE SNOWS SHOULD DIMINISH MONDAY MORNING WITH ANOTHER
1 TO 3 INCHES POSSIBLE.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$
4 follow-up statements
000 
WWUS41 KBUF 050301
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1001 PM EST SUN DEC 4 2005

...LAKE EFFECT SNOW RETURNS...

.COLD AIR POURING ACROSS THE WARMER WATERS OF LAKE ONTARIO
INITIATED THE LAKE MACHINE AGAIN SUNDAY AFTERNOON AFTER A BREAK OF
JUST A FEW HOURS. A SINGLE INTENSE PLUME HAS BEEN FOCUSING MOSTLY
ACROSS NORTHERN OSWEGO AND SOUTHWEST LEWIS COUNTIES AND DROPPED 6
TO 9 INCHES BETWEEN 3 PM AND 9 PM SUNDAY. THIS BAND WILL OSCILLATE
A BIT OVERNIGHT AND EARLY MONDAY BEFORE LIFTING NORTH AND
WEAKENING DURING THE DAY...BUT ANOTHER 6 INCHES OR MORE COULD FALL
WHERE THE BANDS PERSIST. THE ACTIVITY SHOULD WEAKEN LATER MONDAY.

NYZ006-008-051115-
/O.CON.KBUF.LE.W.0004.000000T0000Z-051205T1700Z/
OSWEGO-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...LOWVILLE
1001 PM EST SUN DEC 4 2005

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 12 PM EST
MONDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 12 NOON EST
MONDAY.

AFTER ONLY A SHORT BREAK...COLDER AIR MOVING IN OFF LAKE ONTARIO
REIGNITED THE LAKE EFFECT MACHINE SUNDAY AFTERNOON. THE ACTIVITY
HAS INTENSIFIED AND WILL REMAIN IN PLACE ACROSS NORTHERN OSWEGO
AND SOUTHERN LEWIS COUNTIES MUCH OF TONIGHT BEFORE WEAKENING AND
DRIFTING NORTH AFTER MIDNIGHT. SNOW WILL FALL AT THE RATE OF ONE
TO TWO INCHES PER HOUR IN THE MOST PERSISTENT BANDS WHICH CAN
EASILY PILE UP ANOTHER FOOT OF FRESH SNOW IN SPOTS....MAINLY
NORTH OF OSWEGO AND FULTON.

REMEMBER...IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY
HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY.
IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID
CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

$$

NYZ007-051115-
/O.CON.KBUF.LE.Y.0005.000000T0000Z-051205T1700Z/
JEFFERSON-
INCLUDING THE CITY OF...WATERTOWN
1001 PM EST SUN DEC 4 2005

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST
MONDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 NOON EST
MONDAY.

LAKE EFFECT SNOW EAST OF LAKE ONTARIO WITH 3 TO 6 INCHES EXPECTED
OVERNIGHT...MAINLY OVER THE SOUTHERN PORTION OF THE COUNTY LATER
TONIGHT. THE SNOW MAY BE LOCALLY INTENSE WITH POOR VISIBILITY AT
TIMES. THE LAKE SNOWS SHOULD DIMINISH MONDAY MORNING WITH ANOTHER
1 TO 3 INCHES POSSIBLE.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$
000 
WWUS41 KBUF 050908
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
408 AM EST MON DEC 5 2005

...LAKE EFFECT SNOW CONTINUES TO THE EAST OF LAKE ONTARIO...

.A WESTERLY FLOW OF COLD AIR ACROSS LAKE ONTARIO CONTINUES TO
PRODUCE LAKE EFFECT SNOWS ACROSS THE NORTH COUNTRY. 

NYZ007-051715-
/O.UPG.KBUF.LE.Y.0005.000000T0000Z-051205T1700Z/
/O.EXB.KBUF.LE.W.0004.000000T0000Z-051205T2100Z/
JEFFERSON-
INCLUDING THE CITY OF...WATERTOWN
408 AM EST MON DEC 5 2005

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON.
THE LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT. 

LAKE EFFECT SNOW WILL CONTINUE ACROSS THE COUNTY TODAY LIFTING
SLOWLY NORTH THROUGHOUT THE MORNING. ADDITIONAL SNOWFALL OF 4 TO
6 INCHES IS POSSIBLE TODAY...BRINGING TOTAL SNOWFALL TOTALS UP TO
A FOOT IN THE HARDEST HIT AREAS. THE LAKE SNOWS WILL WEAKEN DURING
THE AFTERNOON HOURS. 

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ008-051715-
/O.EXT.KBUF.LE.W.0004.000000T0000Z-051205T2100Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
408 AM EST MON DEC 5 2005

...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

LAKE EFFECT SNOW WILL CONTINUE ACROSS THE COUNTY TODAY LIFTING
SLOWLY NORTH THROUGHOUT THE MORNING. ADDITIONAL SNOWFALL OF 3 TO 5
INCHES IS POSSIBLE TODAY...BRINGING TOTAL SNOWFALL TOTALS TO 15 TO
20 INCHES IN THE HARDEST HIT AREAS. THE LAKE SNOWS WILL WEAKEN
DURING THE AFTERNOON HOURS.

REMEMBER...IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY
HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY.
IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID
CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

$$

NYZ006-051700-
/O.CON.KBUF.LE.W.0004.000000T0000Z-051205T1700Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
408 AM EST MON DEC 5 2005

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
TODAY...

LAKE EFFECT SNOW WILL CONTINUE ACROSS THE NORTHERN SECTIONS OF
THE COUNTY TODAY LIFTING SLOWLY NORTH THROUGHOUT THE MORNING.
ADDITIONAL SNOWFALL OF 2 TO 4 INCHES IS POSSIBLY THIS MORNING...
BRINGING TOTAL SNOWFALL TOTALS TO 15 TO 20 INCHES IN THE HARDEST
HIT AREAS. THE LAKE SNOWS WILL LIFT NORTH OF THE COUNTY BY EARLY
THIS AFTERNOON.

REMEMBER...IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY
HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY.
IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID
CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

$$

LEVAN
000 
WWUS41 KBUF 051611
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1111 AM EST MON DEC 5 2005

...LAKE EFFECT SNOW CONTINUES TO THE EAST OF LAKE ONTARIO...

.A WESTERLY FLOW OF COLD AIR ACROSS LAKE ONTARIO CONTINUES TO
PRODUCE LAKE EFFECT SNOWS ACROSS THE NORTH COUNTRY.

NYZ006-051715-
/O.CAN.KBUF.LE.W.0004.000000T0000Z-051205T1700Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
1111 AM EST MON DEC 5 2005

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE
EFFECT SNOW WARNING. 

THE LAKE EFFECT SNOW HAS DRIFTED NORTH OUT OF OSWEGO COUNTY.

$$

NYZ007-008-052100-
/O.CON.KBUF.LE.W.0004.000000T0000Z-051205T2100Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
1111 AM EST MON DEC 5 2005

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

LAKE EFFECT SNOW WILL LIFT SLOWLY NORTH THIS AFTERNOON WITH
ANOTHER 2 TO 4 INCHES POSSIBLE. THE LAKE SNOWS WILL WEAKEN DURING
THE AFTERNOON HOURS.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. 

$$
000 
WWUS41 KBUF 052038
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
338 PM EST MON DEC 5 2005

...LAKE EFFECT SNOWS RETURN...

.COLD AIR WILL REMAIN IN PLACE OVER THE GREAT LAKES...AND WINDS
ALOFT WILL LINE UP AGAIN TUESDAY AFTERNOON. THE COMBINATION WILL
ALLOW LAKE EFFECT SNOW TO RETURN TO EAST OF LAKES ERIE AND
ONTARIO. THE HEAVY SNOW IS EXPECTED TO LAST INTO WEDNESDAY...WITH
A TOTAL OF FOOT OR MORE POSSIBLE IN THE MORE PERSISTENT BANDS.

NYZ007-008-060445-
/O.CAN.KBUF.LE.W.0004.000000T0000Z-051205T2100Z/
/O.NEW.KBUF.LE.A.0004.051206T1800Z-051207T2100Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
338 PM EST MON DEC 5 2005

...LAKE EFFECT SNOW WARNING IS CANCELLED...
...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON. THE LAKE EFFECT SNOW WARNING HAS BEEN
CANCELLED. 

THE LAKE EFFECT SNOW WHICH HAS BEEN MOVING ACROSS THE AREA HAS
WEAKENED AS WINDS CHANGE DIRECTIONS ALOFT AND THE INVERSION
LOWERS. ANOTHER 1 TO 3 INCHES IS EXPECTED OVERNIGHT. HOWEVER, COLD
AIR WILL REMAIN IN PLACE...AND WINDS WILL LINE UP AGAIN DURING
TUESDAY...ALLOWING THE LAKE EFFECT SNOW TO STRENGTHEN. THE LAKE
SNOWS SHOULD LAST INTO WEDNESDAY...WITH A TOTAL OF FOOT OR MORE
POSSIBLE IN THE MORE PERSISTENT BANDS.

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ019-020-085-060445-
/O.NEW.KBUF.LE.A.0004.051206T1800Z-051207T2100Z/
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
338 PM EST MON DEC 5 2005

...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON. 

COLD AIR WILL REMAIN IN PLACE OVER LAKE ERIE...AND WINDS WILL
LINE UP AGAIN TUESDAY AFTERNOON. THE COMBINATION WILL ALLOW HEAVY
LAKE SNOWS TO RETURN. IN ERIE COUNTY THE SNOW LIKELY WILL REMAIN
SOUTH OF THE SOUTHTOWNS. THE HEAVY SNOW IS EXPECTED TO LAST INTO
WEDNESDAY...WITH A TOTAL OF FOOT OR MORE POSSIBLE IN THE MORE
PERSISTENT BANDS.

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$

NYZ006-060445-
/O.NEW.KBUF.LE.A.0004.051206T1800Z-051207T2100Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
338 PM EST MON DEC 5 2005

...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON. 

COLD AIR WILL REMAIN IN PLACE OVER LAKE ONTARIO...AND WINDS WILL
LINE UP AGAIN TUESDAY AFTERNOON. THE COMBINATION WILL ALLOW LAKE
EFFECT SNOW TO RETURN. THE HEAVY SNOW IS EXPECTED TO LAST INTO
WEDNESDAY...WITH A TOTAL OF FOOT OR MORE POSSIBLE IN THE MORE
PERSISTENT BANDS.

$$

BLACKBURN

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow warning went out at Dec 4, 6:10 PM EST, 2 minutes earlier.

Area forecast discussion, Dec 4, 6:10 PM EST, 2 minutes before
AREA FORECAST DISCUSSION UPDATED
NATIONAL WEATHER SERVICE BUFFALO NY
610 PM EST SUN DEC 4 2005

.UPDATE...

REPORTS OF UP TO AROUND 2 INCHES AN HOUR AROUND SANDY CREEK/PULASKI
AREA. BAND SHOULD STAY OVER THIS REGION FOR MUCH OF THE NIGHT BUT
MAY OSCILLATE A BIT SOUTH AND NORTH AT TIMES. WE ARE UPGRADING TO
LAKE EFFECT SNOW WARNING FOR OSWEGO AND LEWIS COUNTIES FOR TONIGHT
THROUGH 12 NOON MONDAY.

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...

WINDS LINE UP AGAIN THIS EVENING, BUT BUFKIT SHOWS THE INVERSION
RELATIVELY LOW WITH LITTLE MOISTURE IN THE CRYSTAL GROWTH REGION OFF
LAKE ERIE, SO WHILE WE WILL HAVE LIKELY POPS FOR MOISTURE COMING OFF
THE LAKE, SNOW AMOUNTS SHOULD BE ONLY AN INCH OR TWO.  OFF LAKE
ONTARIO THE INVERSION IS HIGHER, WITH SOME CRYSTAL GROWTH, AND THE
NAM SHOWS GOOD QPF IN THE TUG HILL CONVERGENCE, SO WE HAVE LAKE SNOW
ADVISORIES INTO MONDAY MORNING, THOUGH IT IS POSSIBLE THEY MAY
WEAKEN ENOUGH LATE TONIGHT FOR THEM TO BE DROPPED.

ON MONDAY SUBSIDENCE SHOULD CUT OFF THE LAKE ONTARIO SNOWS, WHILE
LIGHT SNOW SHOULD CONTINUE OFF LAKE ERIE IN THE OROGRAPHIC
CONVERGENCE WITH ANOTHER INCH OR TWO POSSIBLE.

AN APPROACHING TROUGH COMBINED WITH A LOW PASSING UP THE ATLANTIC
COAST WILL BRING WIND SHEAR MONDAY NIGHT AND EARLY TUESDAY, WHICH
SHOULD KEEP THE LAKE SNOWS FROM BEING WELL ORGANIZED.

VERY COLD AIR MOVES IN TUESDAY AND THE WINDS LINE UP, SO SERIOUS
LAKE SNOWS ARE AGAIN A THREAT FOR THE AFTERNOON AND OVERNIGHT
TUESDAY NIGHT. A SURFACE COLD FRONT REFLECTING AN UPPER TROUGH WILL
BRING A THREAT OF A GENERAL LIGHT SNOW ON WEDNESDAY, WITH LAKE SNOWS
STRUGGLING TO FIND A HOME IN THE SHIFTING WINDS.

&&

.LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)...

EARLY ON IN THE LONG TERM PERIOD...IT WILL BE MORE OF THE SAME AS
THE LARGE SCALE PATTERN WILL FEATURE A DOMINANT EASTERN PACIFIC
RIDGE...AND GENERAL DOWNSTREAM TROUGHING ACROSS THE CENTRAL AND
EASTERN PORTIONS OF THE COUNTRY. THIS PATTERN WILL FAVOR A
CONTINUATION OF BELOW NORMAL TEMPERATURES FOR OUR AREA THROUGH THE
END OF THE WORK WEEK...AS WELL AS MORE LAKE EFFECT SNOWS DOWNWIND OF
THE GREAT LAKES. THEN FOR LATE IN THE WEEK...A CUTOFF LOW IS
EXPECTED TO DEVELOP NEAR THE SOUTHERN CALIFORNIA COAST. THIS FEATURE
IS EXPECTED TO WEAKEN THE EASTERN PACIFIC RIDGE...AND IN TURN THE
DOWNSTREAM TROUGH OVER OUR PART OF THE COUNTRY WILL ALSO WEAKEN. FOR
OUR AREA...THESE CHANGES WILL EVENTUALLY BRING AN END TO THE LAKE
EFFECT SNOWS...AS TEMPERATURES CLIMB BACK TO NEAR NORMAL LEVELS BY
THE END OF NEXT WEEKEND.

&&

.AVIATION...

LINGERING SYNOPTIC SNOWS WILL CONTINUE TO GRADUALLY TAPER OFF THE
NEXT FEW HOURS...AS THE RESPONSIBLE AREA OF SURFACE LOW PRESSURE
MOVES FURTHER AWAY FROM THE EAST COAST. IFR VISIBILITY/MVFR CEILINGS
WILL BE POSSIBLE WITHIN THE SNOW BEFORE IT ENDS...WITH VFR
CONDITIONS FOUND ELSEWHERE.

AS WESTERLY WINDS INCREASE AGAIN THIS AFTERNOON AND EVENING...LAKE
EFFECT SNOWS ARE AGAIN EXPECTED TO DEVELOP TO THE LEE OF THE GREAT
LAKES ON A 270-280 FLOW...HOWEVER THE ACTIVITY OFF OF LAKE ERIE
SHOULD REMAIN FAIRLY WEAK DUE TO A LOWER CAPPING INVERSION (LOCATED
AROUND 5 KFT). AS A RESULT...ONLY MVFR CEILINGS/VISIBILITY ARE
EXPECTED IN ASSOCIATION WITH THE LAKE ERIE ACTIVITY THROUGH 18Z
MONDAY...WHILE IFR CONDITIONS WILL BE POSSIBLE IN THE LAKE ONTARIO
SNOWBANDS. THESE CONDITIONS ARE EXPECTED TO OCCUR IN THE VICINITY OF
DUNKIRK AND JAMESTOWN (OFF OF LAKE ERIE) AND BETWEEN FULTON AND
WATERTOWN (OFF OF LAKE ONTARIO). OUTSIDE THESE AREAS...GENERAL VFR
CONDITIONS ARE ANTICIPATED.

&&

.MARINE...

WINDS AND WAVES WILL CONTINUE TO INCREASE BEHIND THE DEPARTING LOW
THIS AFTERNOON AND EVENING...AND WILL REMAIN ABOVE SCA CRITERIA
THROUGH MOST OF MONDAY. THEREFORE...SMALL CRAFT ADVISORIES WILL
REMAIN IN EFFECT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING TONIGHT THROUGH 12 NOON MONDAY
      NYZ006-008
     LAKE EFFECT SNOW ADVISORY NYZ007 TONIGHT TO 12 PM MONDAY.

MARINE...SCA LEZ040-041 THROUGH 10 AM MONDAY.
         SCA LOZ042>045 THROUGH 4 PM MONDAY.

UPDATE...JJP
SHORT TERM...APB
LONG TERM/AVIATION/MARINE...JJR
Hazardous weather outlook, Dec 4, 4:45 AM EST, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
445 AM EST SUN DEC 4 2005

NYZ001>008-010>014-019>021-085-050945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
445 AM EST SUN DEC 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO...
AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE TRACKING SOUTH OF PENNSYLVANIA WILL AN INCH OR TWO OF
SNOW TO THE AREA THIS MORNING...BEFORE TAPERING OFF FROM WEST TO
EAST DURING THE AFTERNOON. SOME LAKE EFFECT SNOW WILL DEVELOP
TONIGHT AND MONDAY...BUT SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LAKE EFFECT SNOW WILL REDEVELOP EAST AND SOUTHEAST OF THE GREAT
LAKES TUESDAY AND CONTINUE OFF AND ON THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-LOZ042>045-062>065-050945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-

434 AM EST SUN DEC 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO...
AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY IN EFFECT FOR THE NEARSHORES OF LAKE ERIE AND
LAKE ONTARIO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORY IN EFFECT FOR THE NEARSHORES OF LAKE ERIE
UNTIL 10 AM MONDAY AND UNTIL 4 PM MONDAY FOR THE NEARSHORES OF
LAKE ONTARIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

SLZ022-050945-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
445 AM EST SUN DEC 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO...
AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 10:10 AM ESTLake Effect Snow AdvisoryBUFJefferson, Lewis, Oswego13 days

Nearby

Lake Effect Snow Warnings in New York, 2005Every lake effect snow warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.